MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA CERAMIC FEM HD 36/0MM; HIP PROSTHESIS

BIOMET UK LTD. BIOLOX DELTA CERAMIC FEM HD 36/0MM; HIP PROSTHESIS
Catalog Number 650-0661
Medical Device Problem Codes Malposition of Device (2616); Noise, Audible (3273)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) d10 - associated medical devices: 58mm o.D.Size ll porous uncemented with cluster holes shell; item# 00875705801; lot# 63640013 bone screw self-tapping 6.5 mm dia.30 mm length; item# 00625006530; lot# 63535924 bone screw self-tapping 6.5 mm dia.40 mm length; item# 00625006540; lot# 63214016 arcos 16x150mm spl tpr dist; item# 11-300816; lot# 124690 arcos con sz d std 60mm; item# 11-301304; lot# 213170 biolox delta ceramic taper liner, size ll / 36 i.D; 00877501336; lot# 2738375 g2 - foreign: australia the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial hip procedure.Subsequently, the patient was revised approximately six years and six months later due to poor alignment of the acetabular component.There was reproducible audible squeaking and crepitus by the patient.It was indicated that no further information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Visual examination of the provided pictures identified a ceramic head with what appears to be metal transfer marks on the articulating surface.It is likely that the marks were caused upon removal of the head during revision surgery as the picture of the mating ceramic liner does not have a corresponding metal transfer pattern.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.One x-ray picture was provided and reviewed by a radiologist.Assessment of imaging: right hip arthroplasty components are anatomically aligned.There is no acute osseous abnormality.The device has not been returned therefore the condition of the component remains unknown.Patient factors that may have affected the performance of the components such as activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.If and to what extent other possible factors might have been involved also remains unknown.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX DELTA CERAMIC FEM HD 36/0MM
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19581875
Report Number3002806535-2024-00228
Device Sequence Number7326810
Product Code LZO
UDI-Device Identifier00887868271175
UDI-Public(01)00887868271175(17)270501(10)2017050061
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number650-0661
Device Lot Number2017050061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale